MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 EVACUATOR
Model Number 0070800
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the reliaivac evacuator balloon inside was not inflated and negative pressure was not applied.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.A potential root cause for this failure mode could be ¿machine out of parameters".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "1.The surgeon should irrigate the wound with sterile fluid, and then suction the irrigating fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.9.When using a trocar please follow these instructions: 9.I.) with one drain: - draw drain using trocar from inside to outside of wound.- ensure that perforated section of the drain is within the critical fluid collection areas of wound.- remove trocar only by cutting the drain one inch from end of trocar.- trim non-perforated section of drain to desired length.- attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.9.Ii.) with two single drains: - follow instruction# 9(i) for each of the two drains separately.9.Iii.) with a double drain: - draw drain using trocar from inside to outside of wound.- ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.- cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.- after cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half, and then dispose of it as per the hospital protocol.10.Attaching to auxiliary suction: 10.I.) insert suction adapter into outlet port.10.Ii.) attach wall suction tubing to suction adapter.10.Iii.) during auxiliary suction, balloon will inflate and exudates will flow over balloon surface.10.Iv.) to discontinue auxiliary suction, remove suction adapter and close outlet port.Note: do not use with wall suction in excess of 210mm hg.11.To establish suction: 11.I.) open outlet port.11.Ii.) pump bulb until balloon fills container.11.Iii.) close outlet port.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in the inlet port.12.To empty container: 12.I.) open outlet port.12.Ii.) invert unit.12.Iii.) pump bulb to empty quickly.13.To re-establish suction: - repeat step ¿11¿ above.Note: reflux of fluid to the patient is minimized during reactivation by a built-in anti-reflux valve on inlet port.14.To read fluid volume: 14.I.) open outlet port.14.Ii.) allow balloon to deflate.14.Iii.) read volume.Important: a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate the following: i.All exudates have been removed.Ii.Wound drain is clogged and may require irrigation & aspiration (consult physician).Iii.Auxiliary wall suction pressure is above 210 mm hg.Iv.Deflated balloon: check all connections for air leak and drain perforations for exposure above the skin and follow step ¿11¿ above.If still deflated, replace the evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of the following: i.Air entering partially closed wound.Ii.An operative air pocket." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The actual/suspected device was inspected.

Brand Name
EVACUATOR
Common Device Name
EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17288629
Report Number1018233-2023-04991
Device Sequence Number6319452
Product Code GCY
UDI-Device Identifier00801741049606
UDI-Public(01)00801741049606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0070800
Device Catalogue Number0070800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/23/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown